Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 104, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 11, 2003, 2:47 PM CDT for Kendall County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2003, 2:47 PM CDT (19:47 UTC)
- Expired
- Jul 11, 2003, 3:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Kendall County, IL
The radar
The Chicago radar (KLOT), 29 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:50 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 11, 12:50 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 1250 PM CDT FRI JUL 11 2003 AVIATION FORECAST DISCUSSION FOR 18Z TAF CYCLE IN LOOKING AT VARIOUS MODEL CROSS SECTIONS FOR AREA...ENOUGH LOW LEVEL MOISTURE WILL HANG AROUND UNTIL LOSS OF DAYTIME HEATING TO HAVE AN OCCASIONAL BKN CEILING IN THE 20-30 KFT LEVEL...AND WILL LEAVE IN ALL TAFS...ALONG WITH GUSTS NEAR 20 KT UNTIL 02Z. SHRA CURRENTLY DEVELOPING IN SW WI AND WILL MENTION FOR A COUPLE OF HOURS IN TEMPO GROUP AROUND 21Z AT KRFD AND AROUND 23Z AT OTHER LOCATIONS. STEFKOVICH PUBLIC DISCUSSION FOR 12 PM UPDATE AFP/GRIDS... SATELLITE VISUAL LOOPS SHOW THE CUMULUS FIELD INCREASING AND MOVING INTO NORTH CENTRAL ILLINOIS. RADAR SHOWS SOME SHOWERS MOVING INTO NORTH CENTRAL ILLINOIS. THE ACARS SOUNDING AT 1510 UTC AT ORD SHOW A CAPE 1698 J/KG USING THE SURFACE TEMPERATURES AT 16 UTC. THE COLD AIR ADVECTION SEEN ON THE 500 MB WEST OF THE 500 MB LOW AND THE COLD THICKNESS ADVECTION FORECAST WILL PROVIDE INSTABILITY AND SOME QUASIGEOSTROPHIC FORCING TO GIVE SOME UPWARD VERTICAL MOTION THIS AFTERNOON AND EVENING. WILL CHANGE THE FORECAST TO INCLUDE SCATTERED SHOWERS AROUND ROCKFORD AND A CHANCE OF SHOWERS THIS AFTERNOON AND EVENING FOR THE REST OF THE CWA. .CHI...GALE WARNING SOUTHERN TWO THIRDS OF LAKE MICHIGAN WHW
Hazardous weather outlook, Jul 11, 6:00 AM CDT, 8 hours 47 minutes before
ILZ003>006-008-010>014-019-020>023-032-033-039-INZ001-002-010-011-019
-112130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
600 AM CDT FRI JUL 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...NORTHWEST INDIANA...AND THE ADJACENT WATERS OF LAKE
MICHIGAN.
.DAY ONE... TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE ABOUT TUESDAY.
SIGNIFICANT FLOODING WILL CONTINUE ALONG THE IROQUOIS RIVER IN
NEWTON AND JASPER COUNTIES IN NORTHWEST INDIANA...AND IROQUOIS
COUNTY ILLINOIS. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY.
&&
NWS CHICAGO WEBPAGE
HTTP://WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
OR HTTP://WEATHER.NOAA.GOV/CHICAGO (LOWER CASE)
MERZLOCKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:06 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Jul 11, 3:19 PM CDT | Severe Thunderstorm Warning | LOT | Will | 41 min |
| Jul 11, 4:08 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee | 52 min |
| Jul 11, 5:02 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 43 min |
| Jul 11, 5:42 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 63 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 48 min |
| Jul 11, 4:35 PM CDT | Severe Thunderstorm Warning | LOT | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.